Analysis of 4D Hypercomplex Generalizations of Julia Sets

  • Andrzej Katunin
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9972)


All possible 4D hypercomplex vector spaces were considered in the light of an ability of construction of Julia fractals in them. Both arithmetic fundamentals of the considered algebras as well as implementation procedures of such hypercomplex numbers are given. In the paper, the presented study summarizes well-known 4D hypecomplex fractals, like bicomplex and quaternionic ones, introduces a group of new hypercomplex fractals, like biquaternionic, and shows why other 4D hypercomplex vector spaces cannot produce the non-trivial Julia sets. All of the considered cases were enriched by several graphical representations of hypercomplex Julia sets with their graphical analysis.



The publication is financed from the statutory funds of the Faculty of Mechanical Engineering of the Silesian University of Technology in 2016.


  1. 1.
    Bogush, A.A., Gazizov, A.Z., Kurochkin, Y.A., Stosui, V.T.: Symmetry properties of quaternionic and biquaterionic analogs of Julia sets. Ukrainian J. Phys. 48(4), 295–299 (2003)MathSciNetGoogle Scholar
  2. 2.
    Gintz, T.W.: Artist’s statement CQUATS - a non-distributive quad algebra for 3D renderings of Mandelbrot and Julia sets. Comput. Graph. 26(2), 367–370 (2002)CrossRefGoogle Scholar
  3. 3.
    Hart, J.C., Sandin, D.J., Kauffman, L.H.: Ray tracing deterministic 3-D fractals. Comput. Graph. 23(3), 289–296 (1989)CrossRefGoogle Scholar
  4. 4.
    Holbrook, J.A.R.: Quaternionic Fatou-Julia sets. Ann. Sci. Math Que. 11, 79–94 (1987)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Jafari, M.: Split semi-quaternions algebra in semi-euclidean 4-space. Cumhur. Sci. J. 36(1), 70–77 (2015)Google Scholar
  6. 6.
    Jafari, M., Yayli, T.: Generalized quaternions and their algebraic properties. Sér. A1. Math. Stat. 64(1), 15–27 (2015). Communications de la Faculté des Sciences de l’Université d’AnkaraMathSciNetGoogle Scholar
  7. 7.
    Katunin, A.: The generalized biquaternionic M-J sets. Fractals, submitted (2016)Google Scholar
  8. 8.
    Katunin, A.: On the convergence of multicomplex M-J sets to the Steinmetz hypersolids. J. Appl. Math. Comput. Mech. 15(3) (in press, 2016)Google Scholar
  9. 9.
    Katunin, A., Fedio, K.: On a visualization of the convergence of the boundary of generalized Mandelbrot set to \((n-1)\)-sphere. J. Appl. Math. Comput. Mech. 14(1), 63–69 (2015)CrossRefGoogle Scholar
  10. 10.
    Mortazaasl, H., Jafari, M.: A study on semi-quaternions algebra in semi-euclidean 4-space. Math. Sci. Appl. E-notes 1(2), 20–27 (2013)Google Scholar
  11. 11.
    Norton, A.V.: Generation and display of geometric fractals in 3-D. Comput. Graph. 16(3), 61–67 (1982)CrossRefGoogle Scholar
  12. 12.
    Norton, A.V.: Julia sets in the quaternions. Comput. Graph. 13(2), 267–278 (1989)CrossRefGoogle Scholar
  13. 13.
    Rochon, D.: A generalized Mandelbrot set for bicomplex numbers. Fractals 8(4), 355–368 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Rosenfeld, B.: Geometry of Lie Groups, Mathematics and Its Applications, vol. 393. Springer, Dordrecht (1997)CrossRefGoogle Scholar
  15. 15.
    Wang, X.Y., Song, W.J.: The generalized M-J sets for bicomplex numbers. Nonlinear Dyn. 72(1), 17–26 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Wang, X.Y., Sun, Y.Y.: The general quaternionic M-J sets on the mapping \(z\leftarrow z^{\alpha }+c\) \((\alpha \in \mathbf{N})\). Comput. Math. Appl. 53(11), 1718–1732 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Zireh, A.: A generalized Mandelbrot set of polynomials of type \(e_{d}\) for bicomplex numbers. Georgian Math. J. 15(1), 189–194 (2008)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2016

Authors and Affiliations

  1. 1.Institute of Fundamentals of Machinery DesignSilesian University of TechnologyGliwicePoland

Personalised recommendations